Alert archive / Arkansas / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS Memphis, TN

April 29, 20164 states

NWS Memphis, TN issued this flash flood watch at Apr 29, 2016, 3:26 PM CDT for 4 states. It took effect at Apr 29, 2016, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2016, 3:26 PM CDT (20:26 UTC)
In effect from
Apr 29, 2016, 7:00 PM CDT
Expired
Apr 30, 2016, 10:00 AM CDT
In force
15 hr
Issued by
NWS Memphis, TN
Flood severity
None
All 23 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

437 
WGUS64 KMEG 292026
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CDT FRI APR 29 2016

...FLASH FLOODING POSSIBLE OVERNIGHT ACROSS EASTERN ARKANSAS...THE
MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND EXTREME WEST
TENNESSEE...

.ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO EASTERN
ARKANSAS LATE THIS EVENING. THE CONVECTION WILL SPREAD EAST OF THE
MISSISSIPPI RIVER AFTER MIDNIGHT. AMOUNTS OF ONE TO THREE INCHES
OF RAIN HAVE ALREADY FALLEN ACROSS THE AREA. AN ADDITIONAL ONE TO
THREE INCHES CAN BE EXPECTED FROM THIS NEXT ROUND WHICH COULD LEAD
TO FLASH FLOODING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-301000-
/O.NEW.KMEG.FF.A.0004.160430T0000Z-160430T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY...
DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
326 PM CDT FRI APR 29 2016

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...NORTH 
  MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE... 
  INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS...CLAY... 
  CRAIGHEAD...CRITTENDEN...CROSS...GREENE...LAWRENCE...LEE... 
  MISSISSIPPI...PHILLIPS...POINSETT...RANDOLPH AND ST. FRANCIS. 
  IN NORTH MISSISSIPPI...COAHOMA...DESOTO AND TUNICA. IN 
  SOUTHEAST MISSOURI...DUNKLIN AND PEMISCOT. IN WEST TENNESSEE...
   DYER...LAKE...LAUDERDALE...OBION...SHELBY AND TIPTON. 

* FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING

* ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES

* ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER
  TO TURN AROUND DON'T DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KRM
2 follow-up statements
654 
WGUS64 KMEG 300757
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
257 AM CDT SAT APR 30 2016

...FLASH FLOODING POTENTIAL CONTINUES ACROSS EASTERN ARKANSAS...
THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND EXTREME WEST
TENNESSEE...

.HEAVY RAIN AND THUNDERSTORMS WILL SPREAD EAST OF THE MISSISSIPPI
RIVER THROUGH THE MORNING HOURS. RAINFALL TOTALS OVER THREE INCHES 
HAVE ALREADY FALLEN ACROSS THE AREA. AN ADDITIONAL TWO TO FOUR INCHES
CAN BE EXPECTED THROUGH MID MORNING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-301500-
/O.CON.KMEG.FF.A.0004.000000T0000Z-160430T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY...
DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
257 AM CDT SAT APR 30 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI...SOUTHEAST 
  MISSOURI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS... 
  IN EAST ARKANSAS...CLAY...CRAIGHEAD...CRITTENDEN...CROSS... 
  GREENE...LAWRENCE...LEE...MISSISSIPPI...PHILLIPS...POINSETT... 
  RANDOLPH AND ST. FRANCIS. IN NORTH MISSISSIPPI...COAHOMA... 
  DESOTO AND TUNICA. IN SOUTHEAST MISSOURI...DUNKLIN AND 
  PEMISCOT. IN WEST TENNESSEE...DYER...LAKE...LAUDERDALE... 
  OBION...SHELBY AND TIPTON. 

* UNTIL 10 AM CDT THIS MORNING

* ADDITIONAL RAINFALL AMOUNTS OF 1 TO 4 INCHES

* ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED 
  ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
553 
WGUS64 KMEG 301511
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
1011 AM CDT SAT APR 30 2016


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-301615-
/O.EXP.KMEG.FF.A.0004.000000T0000Z-160430T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY...
DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
1011 AM CDT SAT APR 30 2016

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...NORTH
MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE HAS EXPIRED.



$$

KRM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Apr 29, 1:59 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 29, 1:59 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
159 PM CDT FRI APR 29 2016

.DISCUSSION...

MCS CONTINUES TO MOVE THROUGH THE MIDSOUTH THIS AFTERNOON. STORMS
ON THE LEADING EDGE ARE BEGINNING TO INTENSIFY AS IT MOVES INTO AN
MORE UNSTABLE AIR MASS. THE BACK EDGE OF THE COMPLEX WILL MOVE
EAST OF THE MIDSOUTH BETWEEN 5-7 PM. EXPECT A LULL IN ACTIVITY FOR
A FEW HOURS. HOWEVER WITH THE WARM FRONT REMAINING STRETCHED FROM
PINE BLUFF ARKANSAS TO TUPELO MISSISSIPPI NEW DEVELOPMENT THAT IS
BEGINNING TO POP UP OVER TEXAS AND OKLAHOMA WILL MOVE ALONG THE
BOUNDARY THIS EVENING. THE CONVECTION WILL BEGIN TO PUSH INTO EAST
ARKANSAS BETWEEN 10 PM AND MIDNIGHT. THE CONVECTION WILL SPREAD EAST
OF THE MISSISSIPPI RIVER AROUND MIDNIGHT. WILL ISSUE A FLASH FLOOD
WATCH FOR WESTERN AREAS TONIGHT. THE FRONT WILL BEGIN TO SLOWLY LIFT
NORTHWARD BY SUNRISE AS IT DOES THE BULK OF THE CONVECTION SHOULD
PUSH NORTH. BY MIDDAY SATURDAY EXPECT ONLY ISOLATED CONVECTION
AROUND THE AREA.

TEMPERATURES WILL WARM BACK INTO THE LOWER TO MID 80S ON SATURDAY
AS WINDS TURN AROUND TO THE SOUTH. THIS WILL MAKE THE ATMOSPHERE
UNSTABLE AS A COLD FRONT BEGINS TO PUSH INTO THE CWA. SHOWERS AND
THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE FRONT BY LATE
AFTERNOON INTO THE EARLY EVENING. SOME OF THESE STORMS MAY BE
SEVERE. THE FRONT WILL STALL OUT SOMEWHERE BETWEEN NORTHEAST
MISSISSIPPI AND CENTRAL MISSISSIPPI. THE GFS IS A LITTLE FURTHER
SOUTH THAN THE NAM. A SFC LOW WILL DEVELOP ALONG THE FRONT AND
MOVE NORTHEASTWARD BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS
BACK INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY. BEST CHANCES
FOR RAIN WILL OCCUR OVER NORTH MISSISSIPPI BUT IF THE NAM IS
CORRECT THE ENTIRE MIDSOUTH COULD START OUT THE WEEK WET. WILL
BUMP UP POPS FOR MONDAY FOR AT LEAST NORTH MISSISSIPPI.

THE ECMWF AND GFS DIFFER ON HOW LONG IT WILL TAKE THE FRONT TO
CLEAR THE MIDSOUTH. THE GFS IS QUICKER ON CLEARING BUT IT BRINGS
AN UPPER LEVEL LOW INTO THE AREA ON TUESDAY CONTINUING RAIN
CHANCES. FOR NOW WILL JUST GO FOR A BLEND FROM TUESDAY AND BEYOND.
COOLER AND DRIER AIR WILL FILTER INTO THE AREA BY MIDWEEK.

KRM

&&

.AVIATION...

A WARM FRONT LOCATED SOUTH OF THE REGION WILL LIFT NORTH DURING
THIS PERIOD. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH
ACROSS THE MIDSOUTH ESPECIALLY ACROSS KJBR...MEM AND KMKL. EXPECT
OCNL IFR VSBYS AND MVFR CIGS THIS AFTERNOON WITH MVFR CIGS
BECOMING MORE WIDESPREAD THIS EVENING. SHOWERS AND THUNDERSTORMS
SHOULD TAPER OFF 30/09Z-30/12Z AS THE FRONT LIFTS NORTH AND CONDS
TO IMPROVE BACK TO VFR.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 29, 4:22 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
422 AM CDT FRI APR 29 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
422 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE
MIDSOUTH. THE GREATEST POTENTIAL FOR SEVERE STORMS IS EXPECTED
TONIGHT ACROSS EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI.
DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY
THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE WEEKEND WITH THE FOCUS SHIFTING MORE INTO NORTH MISSISSIPPI BY
SUNDAY.DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 29, 1:05 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT FRI APR 29 2016

MSZ002-003-008-012>014-291845-
BENTON MS-TATE MS-LAFAYETTE MS-PANOLA MS-MARSHALL MS-UNION MS-
105 PM CDT FRI APR 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
EAST CENTRAL PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 105 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR LAWS HILL...OR 12
MILES SOUTH OF HOLLY SPRINGS...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...SOUTHEASTERN TATE...LAFAYETTE...EAST CENTRAL
PANOLA...MARSHALL AND WESTERN UNION COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3484 8968 3492 8905 3481 8905 3481 8909
      3460 8909 3460 8904 3439 8904 3438 8924
      3435 8925 3427 8973
TIME...MOT...LOC 1805Z 250DEG 44KT 3459 8948
Special weather statement, Apr 29, 1:31 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
131 PM CDT FRI APR 29 2016

MSZ020>022-291915-
TALLAHATCHIE MS-YALOBUSHA MS-CALHOUN MS-
131 PM CDT FRI APR 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

SOUTHEASTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
WEST CENTRAL CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 131 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER SCOBEY...OR 9 MILES
NORTHWEST OF GRENADA...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN TALLAHATCHIE...YALOBUSHA AND WEST CENTRAL
CALHOUN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3399 9016 3419 8962 3419 8951 3418 8951
      3383 8950 3387 8951 3387 8977 3390 8977
      3390 8992 3382 8993 3382 8998 3381 8998
      3381 9013 3378 9014 3378 9015
TIME...MOT...LOC 1831Z 250DEG 44KT 3390 8988
Special weather statement, Apr 29, 2:13 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
213 PM CDT FRI APR 29 2016

MSZ015-021>023-292000-
YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-PONTOTOC MS-
213 PM CDT FRI APR 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

EAST CENTRAL YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 212 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BANNER...OR 15
MILES SOUTHEAST OF WATER VALLEY...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EAST CENTRAL YALOBUSHA...CALHOUN...NORTHERN CHICKASAW AND
SOUTHERN PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3389 8951 3415 8952 3416 8944 3416 8925
      3420 8925 3427 8883 3390 8882
TIME...MOT...LOC 1912Z 261DEG 30KT 3404 8941
Local storm report, Apr 29, 2:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     BRUCE                   33.99N 89.34W
04/29/2016                   CALHOUN            MS   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 9 NEAR BRUCE.

&&

SJM
Local storm report, Apr 29, 3:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     1 W BRUCE               33.99N 89.36W
04/29/2016                   CALHOUN            MS   EMERGENCY MNGR

            TREES DOWN NEAR HWY 330 AND 32

&&

JPM
Local storm report, Apr 29, 3:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     2 N VARDAMAN            33.91N 89.18W
04/29/2016                   CALHOUN            MS   PUBLIC

            TREES DOWN NEAR VARDAMAN

&&

JPM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:47 PM CDTFlash Flood WarningMEGShelby3 hr
Apr 29, 11:26 AM CDTRiver Flood WarningMEGQuitman50 hr
Apr 29, 12:11 PM CDTSpecial Weather StatementMEGDeSoto, Marshall, Panola, Tate49 min
Apr 29, 12:41 PM CDTSpecial Weather StatementMEGTallahatchie49 min
Apr 29, 1:05 PM CDTSpecial Weather StatementMEGBenton, Lafayette, Marshall40 min
Apr 29, 1:20 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah, Union40 min
Apr 29, 1:31 PM CDTSpecial Weather StatementMEGYalobusha44 min
Apr 29, 2:13 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Pontotoc47 min
Apr 29, 2:26 PM CDTTornado WarningMEGCalhoun, Chickasaw, Pontotoc49 min
Apr 29, 2:51 PM CDTFlash Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Union3 hr
Apr 29, 3:03 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe57 min
Apr 29, 3:31 PM CDTTornado WarningMEGMonroe44 min
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningMEGMonroe23 min
Apr 29, 10:33 AM CDTSpecial Weather StatementMEGCross, Lee, Phillips, Poinsett, St. Francis42 min

Nearby

Flash Flood Watches in Arkansas, 2016Flash Flood Watches in Tennessee, 2016Flash Flood Watches in Mississippi, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.